MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE LUA

NOVOCURE GMBH OPTUNE LUA
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Ulcer (2274)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the array placement to cellulitis and the ulcerations cannot be ruled out.Cellulitis was not reported as an adverse event in the ef-23 trial of optune lua together with pemetrexed and cisplatin or carboplatin in patients with mesothelioma.There have been 83 reports of cellulitis in the optune commercial program to date and 0 cases for pleural mesothelioma.Medical device site ulcer was not reported as an adverse event in the ef-23 trial of optune lua together with pemetrexed and cisplatin or carboplatin in patients with mesothelioma.There have been 316 reports of medical device site ulcer in the optune commercial program to date and 0 cases for pleural mesothelioma.
 
Event or Problem Description
An 83-year-old female with malignant pleural mesothelioma (mpm) initiated optune lua therapy on (b)(6) 2025.On (b)(6) 2025, novocure received a medical record indicating that during an appointment with radiation oncology on (b)(6) 2025, the patient reported significant skin irritation, increased sensitivity, and a sensation of skin "ripping" attributed to the use of the optune lua device.The patient was prescribed clobetasol ointment, which caused a burning sensation upon application.The patient temporarily discontinued optune lua therapy.During an appointment on (b)(6) 2025, it was documented that the patient had a history of delayed wound healing on the left chest wall, secondary to optune lua use.The patient had applied clobetasol, mometasone, and silver sulfadiazine ointments without clinical improvement.The patient had discontinued optune lua over one month prior due to grade 2 dermatitis.Over the two weeks preceding the appointment, the patient experienced progressive erythema, swelling, and pain involving the left breast, axilla, and chest wall.Clinical examination revealed moderate erythema, warmth, tenderness, and skin induration, most pronounced in the left inferior axilla.Additionally, two dry, healing ulcerations with scabbed formation were observed on the left upper scapular region.The health care provider (hcp) diagnosed the condition as cellulitis, likely originating from the area of ulceration on the posterior lateral back, accompanied by left shoulder pain.The hcp prescribed a 7-day course of an unspecified antibiotic for treatment.Multiple attempts were made to contact the prescribing physician for clarification; however, no response was received.
 
Additional Manufacturer Narrative
On january 23, 2026, novocure received additional information from the prescribing physician.The physician reported that the patient had not been hospitalized and had received treatment with an unspecified oral antibiotic.Fair skin was reported as the sole risk factor.The physician assessed the events as related to optune lua therapy.Furthermore, it was reported that the patient had died on (b)(6) 2026; the physician attributed the death to the underlying disease and unrelated to optune lua therapy.

Brand Name
OPTUNE LUA
Common Device Name
OPTUNE LUA
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key24177929
Report Number3010457505-2026-00669
Device Sequence Number13150979
Product Code QGZ
UDI-Device Identifier07290107983129
UDI-Public(01)07290107983129(11)210913
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H180002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALENDRONATE; APIXABAN; ATORVASTATIN; BRINZOLAMIDE; CHOLECALCIFEROL; EZETIMIBE; GABAPENTIN; LATANOPROST OPHTHALMIC SOLUTION; LEVOTHYROXINE; METOPROLOL SUCCINATE; ONDANSETRON; TIMOLOL MALEATE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale